my husband has had pitted edema in his lower legs for over a year now the VA doesn't seem to care which only enforces his desire not to see doctors. The only thing we got from the VA was his records which state he has a "hole" in his chest, ? (this confuses me) a 4.2 cm or mm nodule on left kidney and left lung and his left ventricle is damaged? They said he should just watch it.............well he has been and now his usually fit body is puffy swollen and his legs are huge, red, swollen and painful to the point he called me about it. all docs at VA say his heart is perfect (hes had stress tests and ekg) and his blood pressure is always spot on amazing sonow im at a loss.
and he was adopted so we have no family history to go on........last I heard they were thinking about looking into his liver but hes not a drinker and hes not a medicine taker so idk and im VERY VERY WORRIED please help
Although some people can simply develop swelling in their lower extremities for no apparent reason (usually do to aging veins), in most cases an explanation can be found.
1. The heart is certainly a possibility including what is sometimes called "diastolic heart failure" where the heart actually squeezes fine but doesnt relax too well. There are other disorders that can affect the heart in this way that can also present like this.
2. It is true that problems with the liver and/or kidney can also contribute to swelling so worth getting these checked out
3. Finally, it might be worth looking into the possibility of a blood clot(s) in the leg(s) that can sometimes impede the flow of blood but can be missed unless specifically sought after.
In the meantime, cut back on the salt/sodium and consider wearing some TEDs stockings which can sometimes help. And as I always tell people, no harm in a 2nd opinion if you are not getting where you need to be (even in the VA system which may be a bit more challenging to navigate).
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.